Hail, Koochiching
- When
- April 18, 5:20 PM CST
- Where
- Koochiching County, Ranier
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.617, -93.317
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Apr 18, 2:00 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 300 PM CDT MON APR 18 2005 .DISCUSSION...FORECAST CONCERNS ARE ON TSRA CHANCES IN THE SHORT TERM. 18Z MSAS SFC PRESSURE PLOT PLACED THE MAIN SFC LOW CENTER IN SOUTH CENTRAL ND WITH A WEAKER LOW IN NE ND. A WARM FRONT EXTENDED FROM THE SFC LOW ALONG THE INTERNATIONAL BORDER. TSRA COMPLEX N OF THE WARM FRONT IN ONTARIO NO LONGER IMPACTING THE FA. COLD FRONT IS STILL IN CENTRAL ND AND MOVING SLOWLY. CU FIELD HAS DEVELOPED OVER SOUTHERN HALF OF THE FA AND IS SPREADING N. APPEARS SOMETHING TRYING TO GET GOING IN NE ND AND HEADING TOWARD CANADA. THE WEAKER LOW IS EXPECT TO MOVE INTO NW MN THIS EVENING AND NE OF INL WITH THE WARM FRONT REMAINING QUASI-STATIONARY. TSRA SHOULD DEVELOP IN THE VICINITY OF THE MAIN LOW CENTER AND THE COLD FRONT...SPREADING INTO NW MN AND INTO THE FAR NW PORTION OF THE FA THIS EVENING. LITTLE EASTWARD MOVEMENT TO THE TSRA EXPECTED OVERNIGHT INITIALLY THE OVERSPREADING THE REST OF THE FA TUESDAY MORNING AS THE COLD FRONT BEGINS TO MIX WITH THE POWERFUL SHORT WAVE LIFTING NE FROM NEBRASKA. THE COLD FRONT WILL MOVE INTO NW WI BY TUESDAY AFTERNOON WITH TSRA ONGOING ACROSS THE FA. WILL END THE PCPN FROM THE NW GRADUALLY TUESDAY AFTERNOON AS THE FRONT CONTINUES TO DEPART THE AREA AND A SFC HIGH BUILDS IN FROM CANADA. KEPT LOW POPS OVER THE FAR SE PORTION OF THE FA IN WI TUESDAY NIGHT FOR ANY LINGERING PCPN. SFC HIGH THEN COVERS THE FA WEDNESDAY AND THURSDAY. A BACK DOOR COLD FRONT MOVES INTO THE FA FROM CANADA ON FRIDAY...BUT NO PCPN ANTICIPATED ATTM. NEXT ROUND OF PCPN ON TAP FOR SUNDAY AS THE NEXT UPPER LEVEL SHORT WAVE/SFC SYSTEM DROPS DOWN FROM CANADA. .AVIATION...VFR CONDITIONS WILL GIVE WAY TO WIDESPREAD MVFR CONDITIONS TOWARD DAYBREAK TUESDAY. AN UPPER LEVEL LOW PRESSURE AREA WILL LIFT NORTHEAST...AND COMBINE WITH A COLD FRONT DROPPING IN FROM THE NORTHWEST...TO PRODUCE MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ON TUESDAY. SOME IFR CONDITIONS WILL BE POSSIBLE AT TIMES AS THE PRECIPITATION BECOMES MORE WIDESPREAD. .DLH...WATCHES/WARNINGS/ADVISORIES MN...NONE. WI...NONE. GSF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 730 AM CDT MON APR 18 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-191230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 730 AM CDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN TODAY. ANY THUNDERSTORM ACTIVITY ACROSS EXTREME NORTHERN MINNESOTA WILL BECOME MORE WIDESPREAD TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE PEA SIZED HAIL...WIND GUSTS TO 45 MPH...AND BRIEF HEAVY RAIN. MINOR FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER AT AITKIN TODAY AND TONIGHT. CHECK THE LATEST FLOOD PRODUCTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN DULUTH FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AND TUESDAY NIGHT ACROSS THE REGION AS A COLD FRONT MOVES SOUTHEAST ACROSS THE UPPER MIDWEST. MINOR FLOODING IS EXPECTED TO CONTINUE ON THE MISSISSIPPI RIVER AT AITKIN THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD CALL THE NATIONAL WEATHER SERVICE IN DULUTH WITH ANY HAIL OR HIGH WIND REPORTS. WEATHER SPOTTERS ARE ALSO ASKED TO REPORT ANY FLOODING AND DANGEROUSLY HIGH WATER TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH BERDES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
609 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL INTERNATIONAL FALLS 48.59N 93.41W
04/18/2005 1.00 INCH KOOCHICHING MN TRAINED SPOTTER
&&
MELDEThe Duluth radar (KDLH), 215 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
3 hail. Local standard time, as filed.
The hail fell for 10 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446933, 5446934, 5446932.